Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 208, NWS Jackson, MS

June 9, 20144 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 4:17 PM CDT for 4 counties in Mississippi. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2014, 4:17 PM CDT (21:17 UTC)
Expired
Jun 9, 2014, 5:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Claiborne County, MS, Hinds County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:40 PM CDTTSTM WND DMG4 Ese Vicksburg, MSPOWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 11:40 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WUUS54 KJAN 092117
SVRJAN
MSC021-049-149-163-092215-
/O.NEW.KJAN.SV.W.0208.140609T2117Z-140609T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  WESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 416 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM EAGLE BEND TO LE TOURNEAU TO ALCORN...AND MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED. NUMEROUS TREES DOWNED ACROSS NORTHEAST
           LOUISIANA.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCKY SPRINGS AROUND 440 PM CDT.
  BOVINA AROUND 445 PM CDT.
  FLOWERS AND REGANTON AROUND 450 PM CDT.
  UTICA AND PHOENIX AROUND 455 PM CDT.
  EDWARDS AROUND 505 PM CDT.
  YAZOO CITY AND TINSLEY AROUND 510 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SATARTIA AND LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3245 9081 3245 9063 3292 9067 3294 9037
      3261 9039 3258 9040 3258 9044 3256 9045
      3249 9045 3248 9041 3207 9048 3205 9055
      3205 9071 3200 9072 3195 9094
TIME...MOT...LOC 2116Z 230DEG 39KT 3250 9100 3228 9095
          3194 9110

HAIL...0.88IN
WIND...70MPH

$$

DL
2 follow-up statements
169 
WWUS54 KJAN 092137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT MON JUN 9 2014

MSC021-049-149-163-092215-
/O.CON.KJAN.SV.W.0208.000000T0000Z-140609T2215Z/
WARREN MS-HINDS MS-CLAIBORNE MS-YAZOO MS-
437 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
YAZOO...NORTHEASTERN CLAIBORNE...WESTERN HINDS AND SOUTHEASTERN
WARREN COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VALLEY PARK TO REDWOOD TO YOKENA...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BOVINA AND REGANTON AROUND 450 PM CDT.
  UTICA AND FLOWERS AROUND 455 PM CDT.
  PHOENIX AND YOUNGTON AROUND 500 PM CDT.
  TINSLEY AND EDWARDS AROUND 510 PM CDT.
  YAZOO CITY AND BROWNSVILLE AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SATARTIA AND LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3245 9081 3245 9063 3292 9067 3294 9037
      3261 9039 3258 9040 3258 9044 3256 9045
      3249 9045 3248 9041 3207 9048 3205 9055
      3205 9071 3200 9072 3195 9094
TIME...MOT...LOC 2137Z 230DEG 39KT 3268 9082 3246 9077
          3212 9092

HAIL...0.88IN
WIND...70MPH

$$

DL
784 
WWUS54 KJAN 092152
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT MON JUN 9 2014

MSC021-049-149-163-092215-
/O.CON.KJAN.SV.W.0208.000000T0000Z-140609T2215Z/
WARREN MS-HINDS MS-CLAIBORNE MS-YAZOO MS-
452 PM CDT MON JUN 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
YAZOO...NORTHEASTERN CLAIBORNE...WESTERN HINDS AND SOUTHEASTERN
WARREN COUNTIES UNTIL 515 PM CDT...

AT 452 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOLLY BLUFF TO 5 MILES NORTHEAST OF OAK RIDGE TO 5
MILES NORTHWEST OF REGANTON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...LAW ENFORCEMENT. SEVERAL TREES HAVE BEEN REPORTED DOWN
         ACROSS WARREN COUNTY.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PHOENIX AND YOUNGTON AROUND 500 PM CDT.
  TINSLEY AND EDWARDS AROUND 510 PM CDT.
  YAZOO CITY AND BROWNSVILLE AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SATARTIA AND LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3229 9086 3242 9072 3245 9063 3292 9062
      3294 9037 3260 9039 3258 9040 3258 9044
      3256 9045 3249 9045 3248 9041 3207 9048
      3205 9055 3205 9071 3200 9072 3195 9094
TIME...MOT...LOC 2152Z 230DEG 39KT 3278 9067 3256 9062
          3222 9077

HAIL...0.88IN
WIND...70MPH

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 9, 3:23 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

.DISCUSSION...

TODAY THROUGH WEDNESDAY

OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND
HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE
EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE
EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN
EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND
OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO
THE DELTA.

A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID
LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT
WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED
/35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH
VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS
AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM
SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED
OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING
STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF
A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY
COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW
DOMINANT.

THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING
BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL
OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/
TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW
MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS
VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH
FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH
FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA
FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E
COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY
/500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND
EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED
QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2
WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND
OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING
TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED
SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE
LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE
BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND.

THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY
EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/
TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN
EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY.
/ALLEN/

&&

.AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS
AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA.
THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND
EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND
STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN
OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT
OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY
CONVECTION. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  82  67  85 /  96  71  45  30
MERIDIAN      72  86  67  85 /  93  69  61  38
VICKSBURG     71  82  67  86 /  97  62  31  23
HATTIESBURG   73  87  69  87 /  82  67  53  49
NATCHEZ       72  82  67  85 /  95  64  25  18
GREENVILLE    70  82  66  84 / 100  54  24  20
GREENWOOD     70  82  66  84 / 100  58  38  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033.

LA...NONE.
AR...NONE.
&&

ALLEN/15
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON JUN 9 2014

ARZ074-075-LAZ007>009-015-MSZ034-035-040-041-102000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

MSZ018-019-025>033-102000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO
POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF
SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ016-023>025-MSZ036>039-042>045-047-048-053-102000-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-HOLMES-ATTALA-WINSTON-
NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY
HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE
NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST
NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE
THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TUESDAY.

LAZ026-MSZ046-049>052-054>066-072>074-102000-
CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
249 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT
PUSHES EAST INTO THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 3:00 PM CDT, 1 hour 17 minutes before
ARZ075-LAZ008-009-MSZ034-040-092030-
CHICOT AR-WASHINGTON MS-ISSAQUENA MS-EAST CARROLL LA-WEST CARROLL LA-
300 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBURN AT 301 PM CDT...
MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN ISSAQUENA...EXTREME SOUTHWESTERN WASHINGTON
AND SOUTH CENTRAL CHICOT COUNTIES...AND NORTHEASTERN WEST CARROLL AND
NORTHERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3310 9123 3295 9094 3276 9121 3287 9138
TIME...MOT...LOC 2001Z 216DEG 27KT 3289 9123

MRM
Special weather statement, Jun 9, 3:23 PM CDT, 54 minutes before
MSZ034-092055-
WASHINGTON MS-
323 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER AVON AT 324 PM CDT...MOVING
NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3333 9077 3312 9100 3316 9109 3322 9109
      3325 9105 3328 9104 3328 9108 3324 9110
      3329 9113 3343 9103
TIME...MOT...LOC 2024Z 210DEG 25KT 3325 9103

MRM
Local storm report, Jun 9, 3:29 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     BASTROP                 32.77N 91.91W
06/09/2014                   MOREHOUSE          LA   EMERGENCY MNGR

            REPORTS OF TREES DOWN THROUGHOUT THE PARISH...INCLUDING
            ON HIGHWAY 139S AND HIGHWAY 140N.

&&

DCOX
Special weather statement, Jun 9, 3:31 PM CDT, 46 minutes before
LAZ025-092100-
TENSAS LA-
331 PM CDT MON JUN 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT MON JUN 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER NEWLIGHT AT 332 PM CDT...
MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3210 9151 3213 9151 3221 9145 3220 9132
      3223 9127 3221 9124 3223 9122 3222 9120
      3220 9116 3215 9118 3196 9139 3203 9151
      3209 9149
TIME...MOT...LOC 2032Z 216DEG 29KT 3210 9140

MRM
Local storm report, Jun 9, 4:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
06/09/2014                   EAST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN IN TOWN...ON HWY 134 SW OF TOWN AND
            OTHERS ON HWY 65 JUST N OF TOWN.

&&

CME
Local storm report, Jun 9, 4:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      GRENADA                 33.78N 89.81W
06/09/2014                   GRENADA            MS   LAW ENFORCEMENT

            SEVERAL INTERSECTIONS WERE FLOODED THIS MORNING AROUND
            THE CITY.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:11 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo64 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.